MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW VASONOVA VPS G4 CONSOLE/ACCESSORIES; CATHETER ULTRASOUND VASCULAR

ARROW INTERNATIONAL LLC ARROW VASONOVA VPS G4 CONSOLE/ACCESSORIES; CATHETER ULTRASOUND VASCULAR
Model Number IPN035976
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "vps g4 system was used during a picc insertion.The inserting clinician obtained a blue bullseye when the catheter was advanced only 10cm.The blue bullseye was reported to be sustained through the entire advancement of the picc, up to the 47cm measurement." no patient harm reported.The patient's condition is fine.An x-ray was obtained to confirm placement.
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported issue "the inserting clinician obtained a blue bullseye when the catheter was advanced only 10cm.The blue bullseye was reported to be sustained through the entire advancement of the picc, up to the 47cm measurement" was confirmed by evaluation of returned vps g4 system s/n: (b)(6) with accessories.A visual examination revealed the ecg cable, sec cable, and remote control exhibited normal wear while all other returned items were in acceptable condition with no obvious external defects or anomalies observed.During functional testing using the returned cables, all steps passed, indicating the returned console was functioning as intended.Patient case (b)(6) was recorded and provided.Review of the case revealed the case started out with a yellow triangle for the 1st 1800 frames which indicates that there was insufficient signal for the system to determine blood flow.After the 1800 frames the system was able to obtain sufficient signal to determine blood flow.The intravascular ecg waveform throughout the case was not a normal sinus rhythm as there is a notched qrs complex, and as the catheter was advanced, a depressed s-t segment was observed.These abnormalities are indicative of previous myocardial damage.It was concluded with the 1800 frames of the yellow symbol, along with the cardiac abnormalities, the algorithm was not able to process information adequately to show proper placement of the tip of the catheter.A follow up confirmatory method was used appropriately by the clinician.The g4 device is indicated for use on patients with a normal sinus rhythm.A device history record review performed on the console did not reveal any manufacturing or servicing related issues.The probable cause of this issue is patient condition.No further action will be taken.Teleflex will continue to monitor and trend reports of this nature.
 
Event or Problem Description
The complaint is reported as: "vps g4 system was used during a picc insertion.The inserting clinician obtained a blue bullseye when the catheter was advanced only 10cm.The blue bullseye was reported to be sustained through the entire advancement of the picc, up to the 47cm measurement.".No patient harm reported.The patient's condition is fine.An x-ray was obtained to confirm placement.

Brand Name
ARROW VASONOVA VPS G4 CONSOLE/ACCESSORIES
Common Device Name
CATHETER ULTRASOUND VASCULAR
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14273961
Report Number3003898360-2022-00146
Device Sequence Number17619258
Product Code OBJ
UDI-Device Identifier30801902129230
UDI-Public30801902129230
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123813
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN035976
Device Catalogue NumberVPS-G4C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown